Hey there! Sign in to join this conversationNew here? Join for free

Norethisterone - Do the benefits outweigh the side effects? Watch

    Offline

    0
    ReputationRep:
    My doctor has prescribed me these as a way to reset my cycle. I normally have heavy periods and the last one lasted for 2 weeks and 3 days, then it stopped for three days and back on for over a week, hence why the doctor wants to try and reset my cycle. I am now terrified what will happen when I come off the tablets. Has anybody been given these as a way of reseting their cycle? Has it worked?
    Offline

    0
    ReputationRep:
    I was prescribed this last Thursday,almost a week on and it has made me feel awful. It has given me dizzy spells, nausea and bad acne. I am due to go on my honeymoon next week hence wanting to delay my period. But does the benifets outweigh the side effects, no if you ask me. If I knew I would end up feeling this bad I would not have started the tablets. Now I am just hoping I can come on and least get over the crampy first few days of my period before leaving next Thursday.
    Offline

    0
    ReputationRep:
    I took 3 a day for 10 days and I agree, not overexaggerating when I say it is one of the worst pains I've experienced in my life. I'm anaemic anyway, currently experiencing withdrawal from these tablets has me curled up in pain, being sick at the cramps norethisterone causes. Never again!!
    • #6
    #6

    I took them last summer when I went on holiday and felt no side effects at all! However, when I came off them the bleeding was slightly more intense but honestly nothing too bad.
    Offline

    0
    ReputationRep:
    I've taken them on about 5 or 6 occasions to delay a period over the years. Every time they've worked perfectly, no significant side effects while I was taking them apart from a bit of water retention, period has reliably come 2-3 days after stopping... but in terms what the actual period has been like, it's been a mixed bag. I don't usually get painful periods... most months they're not painful at all, other months it's nothing a dose or two of ibuprofen can't solve. The first time I took the pills I got THE most painful period of my life. Other times I've had TERRIBLE pms, horrible horrible mood swings and misery until my period comes. I've just taken them again for 7 days this time (which is why I'm on this forum!) and am currently having what I can now say is the new benchmark for the most painful period of my life!! Utterly horrible, I've been in bed all day, totally useless, wanting to throw up. Period arrived today and I spent most of yesterday in tears, literally wanting to kill myself. YAY.

    That said, the last time I used them, I had no side effects at all apart from a bit of water retention. So if you reeeeally wanna delay that period and you're prepared to take the lottery with the side effects, go for it. They do work, and they do the job well!
    Offline

    2
    ReputationRep:
    i've just ordered some from superdrug as i'm going on holiday on tuesday and i'm also due on tuesday lol yay - i dont normally get bad periods but my last 2-3 have been awful - one morning i actually randomly threw up and my last one i was ill (i think a bug) then came on during the bug and it was awful so now i'm terrified to take it but i hate being on whilst on holiday
    Offline

    1
    ReputationRep:
    I took these for 10 days to delay my period for my holiday and it was horrible !!! :1) I felt really bloated through out the day/night 2) I Looked REALLY bloated, I have a flat tummy but ended up looking like I was in early pregnancy as my stomach was really round/hard and that was before I had even eaten ! 3) when I stopped taking the tablets I stayed home for 2 days because the cramps and pain had me unable to do anything 4) I am now waiting for my second period which is now 6 weeks late, I wouldn't normally worry about as I see it's a side effect BUT it's made my hormones go into melt down..If im not feeling angry then I'm emotional or really depressed, I went to the Dr's thinking I had depression but it is all down to my change of period and my body trying to adjust to the changes. I NEVER suffer with cramps or emotional changes when on my period or to the lead up of it so it's 100% due to the tablet messing with my cycle in the first place. I would never take these again, was not worth it AT ALL !!!!!!!!!!!!!!!!!!!!!!!
    Offline

    2
    ReputationRep:
    So I tried them for a week in Barcelona and came on normally after - maybe a tad heavier - but I don’t normally get period pains so that might be why I had no pain!- After the first post tablet period I was then a week late and I’m waiting again to see if this one will be late or not cause some said it messes up your periods so 🤷🏻*♀️
    Offline

    4
    ReputationRep:
    I've taken these every month for the last two years, as my cycle suddenly became every two weeks. They haven't "reset" it at all, if I come off them for a month it's back to two weeks. However, I've had no side effects that I've noticed. Cramps vary month to month and always have, so they haven't done anything awful there.
    I want to come off them soon though, the 12 days on and 12 days off is really difficult when I'm stressed. I lost a week in the summer and panicked when my period didn't start.
    Has anyone switched from Norethisterone to the regular pill? Or have advice about how good the pill is for making your cycle more regular?
    Offline

    17
    ReputationRep:
    (Original post by Miss Georgia)
    I've taken these every month for the last two years, as my cycle suddenly became every two weeks. They haven't "reset" it at all, if I come off them for a month it's back to two weeks. However, I've had no side effects that I've noticed. Cramps vary month to month and always have, so they haven't done anything awful there.
    I want to come off them soon though, the 12 days on and 12 days off is really difficult when I'm stressed. I lost a week in the summer and panicked when my period didn't start.
    Has anyone switched from Norethisterone to the regular pill? Or have advice about how good the pill is for making your cycle more regular?
    If you want a period that you know what day it's going to start on each time, then go for contraceptive pill. On the pill, you take 21 pills and then 7 day break. Your period will usually start day 3-5 of the break. Do not go for the mini pill as those you take each day without break and they have a common sideffect of irregular periods.

    One thing to keep in mind though, if you are going to take the pill. It stops your cycle or at least most of it. Bleeding you get is withdrawal bleeding rather than period bleeding. So best you do your own research and have a chat with you gp to figure out if it's for you
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: November 9, 2017
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    What's your favourite Christmas sweets?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.